Alert archive / Missouri / Areal Flood Warnings in 2018
Areal Flood Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Dec 31, 2018, 6:12 AM CST for Maries County, Phelps County, Pulaski County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2018, 6:12 AM CST (12:12 UTC)
- Expired
- Dec 31, 2018, 2:20 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maries County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.2 hours before the alert went out and 380 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 31, 5:36 AM CST, 36 minutes earlier.
Area forecast discussion, Dec 31, 5:36 AM CST, 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 536 AM CST Mon Dec 31 2018 .SHORT TERM...(Today and tonight) Issued at 350 AM CST Mon Dec 31 2018 An upper level trough is spreading northeast across the southern Plains early this morning. Ahead of the trough lift and moisture continues to spread north into the area. As a result a widespread area of rainfall is moving across the area early this morning. This area of rain will continue to spread across the area today, and start to end from southwest to northeast later this morning into this afternoon. As the trough moves across the area a band of rain will spread across the northern portions of the forecast area this afternoon. Rainfall totals will general range from around an inch to one and one half inches. With the widespread nature of this rainfall there will be the potential for some minor flooding to across the area today. Low level moisture and clouds will remain across the area through the overnight hours. Low level lift will also spread across the area later this afternoon and evening producing drizzle. A colder air mass will start to spread into the area this evening into the overnight hours, as lows fall into the upper 20s to the 30s. As the colder temperatures start to spread into could be a window for freezing drizzle to develop this evening across portions of southeastern Kansas and west central Missouri where a glaze of ice on elevated surface may be possible. Wind chill values will fall into the upper single digits and teens tonight into Tuesday morning. .LONG TERM...(Tuesday through Sunday) Issued at 350 AM CST Mon Dec 31 2018 A colder air mass will be in place through mid week. Highs on Tuesday will range from the middle 20s across southeastern Kansas and west central Missouri to the middle 30s across south central Missouri. Lows Tuesday night will drop into the upper teens to the lower 20s, as wind chills in the single digits and teens are expected. Highs Wednesday will warm into the lower to middle 30s. An upper level close low will then track across the southern Plains Wednesday and Wednesday night then across the region Thursday into Thursday night. Some precipitation may spread into far southern Missouri Wednesday night, though the better chances for precipitation will remain to the south of the forecast area. Colder temperatures will be in place and could see some light wintry mix across far southern Missouri Wednesday night, but again the better chances will be to the south. As the low tracks across the area precipitation will spread into the area Thursday and Thursday night. The better chances will be across southern Missouri, but all the area could see some precipitation overspread the area. Colder temperatures will be in place in the mid levels and will support rain turning over to the snow Thursday evening and night as temperatures fall. Some light wet snow accumulations will be possible, but there are still questions on the exact track of this system. Warmer weather will then spread into the region for the weekend as highs in the 50s return as an upper level ridge spreads into the area. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 536 AM CST Mon Dec 31 2018 An area of rainfall will continue to spread across the area. MVFR to LIFR will occur within the rainfall this morning. The rain will start to end this afternoon. Low clouds will remain over the area this afternoon through tonight. Drizzle will be possible this afternoon into this evening. As colder temperatures spread into the area some freezing drizzle may be possible this evening across parts of southeastern Kansas and the western Ozarks. Gusty westerly winds will be possible this afternoon becoming more northwesterly overnight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Dec 31, 4:22 AM CST, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 422 AM CST Mon Dec 31 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 422 AM CST Mon Dec 31 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited excessive cold risk. Limited ice accumulation risk. DISCUSSION... Localized flooding will be possible across the area today as widespread rainfall spreads across the region. Drizzle will develop across the area later this afternoon into this evening. Colder temperatures will start to spread into the area this evening, as this occurs freezing drizzle will be possible mainly west of Highway 65 and north of I-44. Wind chills will drop into the upper single digits to the lower teens tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind chills in the single digits are expected during the late night and early morning hours through Wednesday morning. Light snow may be possible Thursday, however confidence is low in the current forecast snow amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 5:40 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Morgan and 1 more | 12 hr |
| Dec 31, 5:47 AM CST | Areal Flood Warning | SGF | Benton, Hickory, St. Clair | 9 hr |
| Dec 31, 6:07 AM CST | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Polk | 8 hr |
| Dec 31, 6:31 AM CST | Areal Flood Warning | SGF | Greene, Lawrence | 7 hr |
| Dec 31, 9:09 AM CST | Areal Flood Warning | SGF | Laclede, Texas, Webster, Wright | 9 hr |
| Dec 31, 11:53 AM CST | Areal Flood Warning | SGF | Douglas, Howell, Ozark, Texas | 7 hr |
Nearby
Areal Flood Warnings in Missouri, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.